×

zbMATH — the first resource for mathematics

Multiple periodic solutions of a ratio-dependent predator-prey model. (English) Zbl 1197.34065
Summary: A delayed ratio-dependent predator-prey model with non-monotone functional response is investigated in this paper. Some new and interesting sufficient conditions are obtained for the global existence of multiple positive periodic solutions of the ratio-dependent model. Our method is based on Mawhin’s coincidence degree and some estimation techniques for the a priori bounds of unknown solutions to the equation \(Lx = \lambda \)Nx. An example is represented to illustrate the feasibility of our main result.
Editorial remark: There are doubts about a proper peer-reviewing procedure of this journal. The editor-in-chief has retired, but, according to a statement of the publisher, articles accepted under his guidance are published without additional control.

MSC:
34C25 Periodic solutions to ordinary differential equations
92D25 Population dynamics (general)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Kuang, Y., Delay differential equations with applications dynamics, Series of mathematics in science and engineering, vol. 191, (1993), Academic Press New York
[2] Gopalsamy, K., Stability and oscillations in delay differential equations of population dynamics, (1993), Kluwer Academic Publishers Dordrecht · Zbl 0752.34039
[3] Beretta, E.; Kuang, Y., Convergence results in a well-known delayed predator – prey system, J math anal appl, 204, 840-853, (1996) · Zbl 0876.92021
[4] Kuang, Y., Rich dynamics of gause-type ratio-dependent predator – prey systems, Fields inst commun, 21, 325-337, (1999) · Zbl 0920.92032
[5] Akcakaya, H.R., Population cycles of mannals: evidence for a ratio-dependent predation pyhothesis, Ecol monogr, 62, 119-142, (1992)
[6] Arditi, R.; Ginzburg, L.R., Coupling in predator – prey dynamics: ratio-dependence, J theoret biol, 139, 311-326, (1989)
[7] Arditi, R.; Ginzburg, L.R.; Akcakaya, H.R., Variation i plankton densities among lakes: a case for ratio-dependent models, Am naturalist, 138, 1287-1296, (1991)
[8] Arditi, R.; Perrin, N.; Saiah, H., Functional response and heterogeneities: an experimental test with cladocerans, Oikos, 60, 69-75, (1991)
[9] Arditi, R.; Saiah, H., Empirical evidences of the role of heterogeneity in ratio-dependent consumption, Ecology, 73, 1544-1551, (1992)
[10] Gutierrez, A.P., The physiological basis of ratio-dependent predator – prey theory: a metabolic pool model of nicholson’s blowflies as an example, Ecology, 73, 817-827, (1992)
[11] Berryman, A.A., The origins and evolution of predator – prey theory, Ecology, 75, 1530-1535, (1992)
[12] Lundberg, P.; Fryxell, J.M., Expected population density versus productivity in ratio-dependent and prey-dependent models, Am naturalist, 145, 153-161, (1995)
[13] Beretta, E.; Kuang, Y., Global analysis in some delayed ratio-dependent predator – prey systems, Nonlinear anal TMA, 32, 381-408, (1998) · Zbl 0946.34061
[14] Kuang, Y.; Beretta, E., Global qualitative analysis of a ratio-dependent predator – prey systems, J math biol, 36, 389-406, (1998) · Zbl 0895.92032
[15] Hsu, S.B.; Hwang, T.W.; Kuang, Y., Global analysis of michaelis – menten type ratio-dependent predator – prey system, J math biol, 42, 489-506, (2003) · Zbl 0984.92035
[16] Jost, C.; Arino, O.; Arditi, R., About deterministic extinction in ratio-dependent predator – prey models, Bull math biol, 61, 19-32, (1999) · Zbl 1323.92173
[17] Fan, M.; Wang, Q.; Zou, X.F., Dynamics of a nonautonomous ratio-dependent predator – prey system, Proc R soc edin A, 133, 97-118, (2003) · Zbl 1032.34044
[18] Bush, A.W.; Cook, A.E., The effect of time delay and growth rate inhibition in the bacterial treatment of wastewater, J theoret biol, 63, 385-395, (1976)
[19] Andrews, J.F., A mathematical model for the continuous culture of microorganisms utilizing inhibitory substrates, Biotechnol bioeng, 10, 707-732, (1986)
[20] Sokol, W.; Howell, J.A., Kinetics of phenol oxidation by washed cells, Biotechnol bioeng, 23, 2039-2049, (1980)
[21] Gains, R.E.; Mawhin, J.L., Coincidence degree and nonlinear differential equations, (1977), Springer Berlin
[22] Fan, Y.; Li, W.T.; Wang, L., Periodic solutions of delayed ratio-dependent predator – prey models with monotonic or nonmonotonic functional responses, Nonlinear anal RWA, 5, 247-263, (2004) · Zbl 1069.34098
[23] Wang, L.L.; Li, W.T., Existence and global stability of positive periodic solutions of a predator – prey system with delays, Appl math comput, 146, 167-185, (2003) · Zbl 1029.92025
[24] Chen, Y., Multiple periodic solution of delayed predator – prey systems with type IV functional responses, Nonlinear anal RWA, 5, 45-53, (2004) · Zbl 1066.92050
[25] Fan, M.; Kuang, Y., Dynamics of non-autonomous predator prey system with the beddington – deangelis functional response, J math anal appl, 295, 15-39, (2004) · Zbl 1051.34033
[26] Fan, M.; Wong, P.J.Y.; Agarwal, R.P., Periodicity and stability in periodic n-species lotka – volterra competition system with feedback controls and deviating arguments, Acta math sin, 19, 801-822, (2003) · Zbl 1047.34080
[27] Fan, M.; Wong, P.J.Y.; Agarwal, R.P., Periodicity in a class of nonautonomous scalar equations with deviating arguments and applications to population models, Dyn syst, 19, 279-301, (2004) · Zbl 1062.34073
[28] Ruan, S.; Xiao, D., Global analysis in a predator – prey system with nonmonotonic functional response, SIAM J appl math, 61, 1445-1472, (2001) · Zbl 0986.34045
[29] Xiao, D.; Ruan, S., Multiple bifurcations in a delayed predator – prey system with nonmonotonic functional response, J diff eq, 176, 494-510, (2001) · Zbl 1003.34064
[30] Xiao, D.; Ruan, S., Codimension two bifurcations in a delayed predator – prey system with group defense, Int J bifurc chaos, 11, 8, 2123-2132, (2001) · Zbl 1091.92504
[31] Ma, W.X.; Maruno, K.I., Complexiton solutions of the Toda lattice equation, Phys A, 343, 219-237, (2004)
[32] Xia, Y.H.; Cao, J., Almost periodic solutions for an ecological model with infinite delays, Proc Edinburgh math soc, 50, 1, 229-249, (2007) · Zbl 1130.34044
[33] Xia, Y.H.; Cao, J.; Zhang, H.; Chen, F.D., Almost periodic solutions of n-species competitive system with feedback controls, J math anal appl, 294, 2, 503-522, (2004) · Zbl 1053.34040
[34] Xia, Y.H.; Cao, J., Almost periodicity in an ecological model with M-predators and N-preys by “pure-delay type” system, Nonlinear dyn, 39, 3, 275-304, (2005) · Zbl 1093.92061
[35] Xia, Y.H.; Cao, J.; Lin, M., Discrete-time analogues of predator – prey models with monotonic or nonmonotonic functional responses, Nonlinear anal., 8, 4, 1079-1095, (2007) · Zbl 1127.39038
[36] Xia, Y.H.; Cao, J., Global attractivity of a periodic ecological model with m-predators and n-preys by “pure-delay type” system, Comput math appl, 52, 6-7, 829-852, (2006) · Zbl 1135.34038
[37] Xia, Y.H.; Cao, J.; Cheng, S.S., Periodicity in a Lotka Volterra mutualism system with several delays, Appl math modelling, 31, 9, 1960-1969, (2007) · Zbl 1167.34343
[38] Xia, Y.H.; Cao, J.; Cheng, S.S., Multiple periodic solutions of a delayed stage-structured predator – prey model with nonmonotone functional responses, Appl math modelling, 31, 9, 1947-1959, (2007) · Zbl 1167.34342
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.